Advanced Prostate Cancer
5,474 members5,137 posts

Urological problems, a new way of life?

I have been pretty good with few problems until now, after fifteen rounds of chemotherapy

(taxotere and jevtana) plus ADT/HT , been fighting since Sept.2011 had robot prostatectomy

no problems with incontinence , Gleason was 4+3 psa was 4.7 , now I am 59yr old and my psa is now 11.4 and rising, I now have stinging pain in my penis, and blood in my urine off and on for the last three weeks, I also have pain constant dull pain in my lower abdomen and groin area mainly on left side. I have two scans scheduled for this week a CT scan and a bone scan. I don't know what to do, and my urologist and Onc Doc are not telling me what they think it could be, I know I am not the first cancer patient to go through this.

so far all they say is for me to take my pain medication, well ok but I would like to know what is causing the pain in my groin and blood in my urine and my penis to sting.

this is causing me to be very angry after weeks of pain I am a little bit cranky!

I have some serious anger issues and I need help before I loose my mind completely :- <

help help help , S.O.S , pan pan pan, mayday mayday mayday.

thank you all , peace be with you all.

jack

28 Replies
oldestnewest

Jack,

you will have to wait for the scans...your case is exactly why I will never get chemo

1 like
Reply

never say never Gus. chemo is standard treatment and at first it did in fact relieve me of major bone pain in my chest/ribs, so... onward wayward son.

2 likes
Reply

I’ve heard people say never chemo. That’s your right. Nobody really “wants” to do chemo. I don’t. Until faced with that as an only option I don’t see how we can say never. Is chemo scary and destructive, hell yah , so is every other treatment offered.

Reply

Jack, I hope you can relieve your pain, somehow. Hopefully the scans will give a clue. Hang in there Brother!! If you can , try to spend time on your feet walking around . I get a little grumpy when i have pain, its hard not to. We are all here with you,keep us posted

Dan

3 likes
Reply

yes sir, I hear you, I still do a lot of work around the house and a lot of walking, it does help.

1 like
Reply

Did you have radiation?

1 like
Reply

No radiation for me yet. at the time I saw the Rad Onc, he/we thought that because the cancer was found all over my body from my skull to my pelvic area that radiation would not be worth the risk, so we decided not to go for radiation because cancer was all over my body already, now this is what bothers me, when they sold me on the idea of robotic prostatectomy it was under the assumption that radiation would be available as a plan B or backup plan, they did not mention the "what if's" .

jack

Reply

From your symptoms, I'm wondering if it's some kind of complication related to the surgery and not progression of the cancer. But I'm not a doctor so it's just speculation. But that wouldn't explain the rise in PSA. Have to look at the scans

1 like
Reply

Consider xofigo ( radium 223) of PROSTATE cancer traveled to bones. Can relieve pain & slow down bone cancer progression.

1 like
Reply

I will ask about radium 223.

Reply

You should still be eligible for RA223 if you do not have organ involvement. My husband had diffuse metastasis and so we opted for the RA223. it's one of the drugs that's hard to tell if it "worked" clinically (doesn't affect PSA) but his bone scan went a little in reverse at least and the diffusion is better. It can catch mets that are not yet visible the way it bonds. RA223 is also called Xofigo. (What is with the X drugs??)

It is probably premature for docs to tell you what they "think" it is before the scans -neither to scare you or to give you false hope. So hang tight. Take the pain meds until then. Take care.

1 like
Reply

P.S. This does sound scary, and I completely understand your frustration.

1 like
Reply

yes, thank you , I will look into RA223 and ask my Onc Doc.

Reply

"Peace be with you". What a meaningful wish coming to us from you Jack! You need lot of patience to resolve your present problems. I can empathize with your natural feelings. But you have to look beyond any negativity. Try to establish a more friendly dialogue with your physicians. I fully agree with you how much irritation is caused by their total lack of concern and compassion to your questions and suffering. Try to ensure you are receiving treatment from good oncologists specializing in treating PCa and if necessary think of changing to an excellent hospital with an excellent team of doctors to treat you as it is better late than never. It is your LIFE. A single day has great value.

Let "Peace" be your own winning slogan.

Sisira

2 likes
Reply

thank you Sisira, I shall try to "walk what I talk" I talk about peace while living in a rage.

thank you, today I feel O.K.

jack

1 like
Reply

Mrjack I understand the rage factor. I’m a card carrying member of that club myself. We’ve all heard of steroid rage from too much testosterone . I’ve had that in reverse no hormone rage. Hormones in my opinion control our life. Good or bad. We are subject to them. My uro told me “ I never promised you rainbows and butterflies. My theory is some become callous to the suffering after they see it daily for years on end. Nobody goes to a uro until it’s for some of us too late. Let’s stay out of that catagory. Not too late to live healthier and push back the beast. Good luck friend. This is a test ...

Reply

Jack

Don't be to hard on your oncologist. Would you really want the oncologist to make a guess at what may be wrong? If the possibility that there may be several things that could be the problem from a UT I to weenie rot. Do you really want a guess? If the guess is wrong you may believe your oncologist is incompetent. Pain makes us all grumpy and short tempered and having to wait for answers is hard. Hang in there Jack answers will come.

Best of luck my prayers are with you.

Dennis

1 like
Reply

ok, will do, my urine culture came back negative .

Reply

MrJack

This may be a simplistic guess (coming from a simple guy) but to me it appears that you're passing sand-like particles from a kidney stone. Symptoms similar to mine when I passed a kidney stone on my ride side (3 different occasions) and on my left side (4 different occasions). I know it's hard to believe since you're under a urologist's care but to quote Frank Lloyd Wright “Surgeons can bury their mistakes, but we architects have to cover ours with ivy”.

Good Luck and Good Health.

j-o-h-n Wednesday 08/23/2017 1:08 PM EST

2 likes
Reply

kidney stone? maybe that is something to think about. it's funny but the majority of my current problems seem to have started right after my "cystoscopy" ???mmm

I just had a cystoscopy a month ago and that's when my troubles began, although the cystoscopy showed everything ok, no problems found, I wonder if it caused this.

Reply

You can have complications after a cystoscopy including urinary tract infection. From what I read, bleeding shouldn't last more than a few days.

emedicinehealth.com/cystosc...

1 like
Reply

Mr. Jack

John may have hit on something with the kidney stones. I hade stones in both kidneys and had them sound blasted 6 times 3 on each side and once using a laser beam catheter up to my kidney. The stones can really hurt going through the ureter if there larger. When they leave the body can be painful. Ask you to urologist to xray your kidneys.

Dennis

1 like
Reply

yes something to look into.

Reply

Oouuchhh!

Reply

Frank Lloyd ‘s inspiring legacy one with nature. Awesome. Live that guy.

Reply

MrJack Addendum to my post.

Sorry but I forgot to mention "drink plenty of water, as much as you can tolerate and then some, like someone was waterboarding you".

Good Health and Good Luck again.

j-o-h-n Wednesday 08/23/2017 1:35 PM EST

2 likes
Reply

yes,, I am trying to drink lots of water too.

thanks

jack

Reply

That doesn’t sound right. Not good. You’ve got to find a solution to this. Darn urologist can be stoic. Sorry about this pain . Hope it abates soon. Blood in urine is concerning.

Reply

You may also like...